Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 12, 2021Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 12, 2021, 2:19 PM CDT for Wayne County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2021, 2:19 PM CDT (19:19 UTC)
Expired
Aug 12, 2021, 3:00 PM CDT
In force
41 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Wayne County, MS

The radar

The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS84 KMOB 121919
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
219 PM CDT Thu Aug 12 2021
 
ALZ051>053-MSZ067-076-122000-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
219 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of southwestern Choctaw,
northern Washington, northwestern Clarke, southern Wayne and
northwestern Greene Counties through 300 PM CDT...

At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Coffeeville to 6 miles
south of Clara. These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Waynesboro, Saint Stephens, Clara, Millry, State Line, Buckatunna,
Silas and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3159 8781 3138 8863 3142 8884 3143 8884
      3143 8890 3144 8894 3157 8894 3196 8795
TIME...MOT...LOC 1918Z 156DEG 3KT 3170 8801 3148 8869 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:46 PM CDT, 33 minutes earlier.

Area forecast discussion, Aug 12, 1:46 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
146 PM CDT Thu Aug 12 2021

.NEAR TERM /Now Through Friday/...A broad trough aloft over the
northern Plains and Midwest slowly progresses east into the Great
Lakes region while amplifying through Friday. Additionally, a
massive low pressure aloft over the Florida Peninsula stretching
south into the Florida Straits slowly moves west into the eastern
Gulf during this time. With this, weak ridging aloft continues to
weaken over the southeastern CONUS in between these two features.
At the surface, ridging over the region retreats through today as
a modest surface high centered roughly over the north central
Gulf coast forms and lingers over the southeast through the rest
period. As this transition occurs, light southeasterly to easterly
surface winds over area today begin to switch to a light
northerly flow on Friday, except for a weak southerly flow
resuming during the afternoon near the coast.

PWATs continue to remain fairly high over the region ranging
around 1.9-2.0 inches and shear remains weak. MLCAPE values
through the near term during this afternoon and Friday afternoon
look to be generally near 2000 J/kg. Even with this abundant
moisture and modest instability, no synoptic forcing exists
through the period to aid in organized convective development.
However, there will be a modest land and sea breeze circulation
which cycles through the period. Convection continues to spread
inland this afternoon with the sea breeze, with convection moving
south over the marine area overnight with the land-breeze.
Coverage of showers and storms for the rest of the afternoon
continues to remain scattered to numerous, aided by daytime
heating and outflow boundaries generated by convection. Given the
weakly sheared environment the main concern will be urban and
small stream flooding potential through the period. Although, a
few strong storms could locally strong winds associated with
downbursts due to precip loading.

For temps, given the increased cloud and storm coverage that has
haunted areas closer to coast today, highs are struggling to make
it out of the mid to upper 80s for areas along and south of I-10.
Outside of these areas, highs should reach the lower to mid 90s.
Lows will generally range from the lower 70s inland to the mid 70s
at the coast. On Friday, as of now highs still looks to range in
the low to mid 90s across the regions. Lastly, a low risk of rip
currents is expected through the period. JEH/88

&&

.AVIATION...
18Z issuance...VFR conditions will prevail through much of the
period. Scattered to locally numerous showers and thunderstorms
will develop through the afternoon and early evening hours with
brief reductions to MVFR in ceilings and visibilities expected.
Coverage of showers and storms begins decreasing going into
tonight. Winds will be southeasterly around 5-8kts through the
evening, becoming light and variable tonight. JEH/88

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Local storm report, Aug 12, 9:49 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
949 AM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     MARINE TSTM WIND PENSACOLA NAS           30.35N 87.32W
08/12/2021  M40 MPH          ESCAMBIA           FL   ASOS

            KNPA ASOS GUSTS TO 35KTS AT 8:20AM CDT.

&&
Local storm report, Aug 12, 11:32 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      4 S NAVARRE             30.35N 86.86W
08/12/2021                   GMZ655             FL   BROADCAST MEDIA

            SEVERAL PHOTOS SHARED ON SOCIAL MEDIA VIA
            BROADCAST METEOROLOGISTS OF A WATERSPOUT
            THAT OCCURRED NEAR NAVARRE BEACH THIS
            MORNING. TIME WAS ESTIMATED BY SENDER, AND
            MATCHES WITH RADAR.

&&

MM
Special weather statement, Aug 12, 11:46 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Thu Aug 12 2021

ALZ052-053-059-261-262-264-FLZ201-203-MSZ075-076-078-079-121730-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-George MS-
1146 AM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of northern Mobile,
northern Baldwin, southern Washington, south central Clarke,
southwestern Escambia, northwestern Santa Rosa, northwestern
Escambia, George, southern Perry, southern Greene and Stone Counties
through 1230 PM CDT...

At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Molino to 4 miles
northeast of Bratt to 4 miles north of McIntosh to 6 miles southwest
of Maxie. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette, Atmore, Wiggins, Citronelle, Lucedale, Century,
Flomaton, Leakesville, Stockton, McCullough, Perkinston, McHenry,
Gulfcrest, Deer Park, Axis, Molino, Tibbie, Mount Vernon, Calvert and
McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8931 3091 8924 3091 8914 3109 8915
      3143 8803 3109 8730 3093 8713 3074 8723
      3066 8732 3054 8762 3092 8791 3090 8790
      3095 8814 3065 8931
TIME...MOT...LOC 1646Z 217DEG 14KT 3081 8737 3100 8737 3133 8802 3089
8925

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

MM
Special weather statement, Aug 12, 12:31 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Thu Aug 12 2021

ALZ052-053-055-056-059-060-261-262-FLZ201-203-205-121830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Covington AL-
Escambia AL-Washington AL-Mobile Inland AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
1231 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Mobile, northwestern Baldwin, southeastern Washington,
southeastern Clarke, Escambia, southern Conecuh, southern Covington,
northern Okaloosa, northern Santa Rosa and northwestern Escambia
Counties through 130 PM CDT...

At 1231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Calvert to 11 miles southeast of Riverview.
Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Atmore, Brewton, Jackson, Florala, Century, Flomaton,
Frisco City, Baker, Stockton, McCullough, East Brewton, Uriah, Mount
Vernon, Calvert, Castleberry, Excel, Jay, Laurel Hill and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8619 3099 8639 3069 8639 3065 8641
      3071 8685 3076 8737 3108 8815 3157 8789
      3135 8694 3118 8619
TIME...MOT...LOC 1731Z 215DEG 18KT 3118 8803 3092 8695

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 12, 2:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
219 PM CDT Thu Aug 12 2021

ALZ051>053-MSZ067-076-122000-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
219 PM CDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of southwestern Choctaw,
northern Washington, northwestern Clarke, southern Wayne and
northwestern Greene Counties through 300 PM CDT...

At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Coffeeville to 6 miles
south of Clara. These storms were nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waynesboro, Saint Stephens, Clara, Millry, State Line, Buckatunna,
Silas and Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3159 8781 3138 8863 3142 8884 3143 8884
      3143 8890 3144 8894 3157 8894 3196 8795
TIME...MOT...LOC 1918Z 156DEG 3KT 3170 8801 3148 8869

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 7:01 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw44 min
Aug 11, 7:30 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw45 min
Aug 11, 7:46 PM CDTSpecial Weather StatementMOBCrenshaw44 min
Aug 11, 7:47 PM CDTSpecial Weather StatementMOBConecuh43 min
Aug 11, 7:56 PM CDTAreal Flood AdvisoryMOBButler, Crenshaw3 hr
Aug 11, 8:01 PM CDTSpecial Weather StatementMOBButler44 min
Aug 11, 8:09 PM CDTFlash Flood WarningMOBButler3 hr
Aug 12, 9:42 AM CDTSpecial Marine WarningMOB63 min
Aug 12, 12:31 PM CDTSpecial Weather StatementMOBEscambia59 min
Aug 12, 6:03 PM CDTSpecial Weather StatementMOBCrenshaw57 min
Aug 12, 11:46 AM CDTSpecial Weather StatementMOBGeorge, Greene, Stone44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.